Results 1 to 6 of 6

Thread: son with frontal lobe seizures taking trileptal

Hybrid View

  1. #1

    Default son with frontal lobe seizures taking trileptal

    My son was just diagnosed with frontal lobe epilepsy after 2.5 years of seizures. While we are relieved to have a diagnosis so he can start treatment, there seems to be a slight problem. He has only been on the med for less than a week and his seizures are changing. They are significantly reduced but much more intense. He has shredded books, traumatized restaurant patrons and busted a cell phone by pounding it on a wall. He has never been aggressive prior to this, but has now hit his girlfriend twice.

    Does anyone know if this is a "normal" result of his medication?

    Yes I know. Ask your pharmacist. I did. She said ask the doctor. That office has not returned my calls.

    Any input would be appreciated.


    Lumaie

  2. #2
    Distinguished Community Member jingle's Avatar
    Join Date
    Oct 2006
    Posts
    185

    Default

    WebMD.com has information about all meds ... here's part of what they say about Trileptal ...... http://www.webmd.com/drugs/2/drug-17...s#side-effects. I've been on that stuff for years and have no problems (or seizures) . I wish the same for your son.

  3. #3

    Default

    Thank you. That is our goal!
    God bless.
    Lumaie

  4. #4
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi Lumaie,

    I took trileptal for awhile and the drug is just like tegretol if your son has ever been on that before. Trileptal can sometimes cause a person to have a temper or be moody but
    I am wondering if some of the matter isn't coming from the area, the frontal lobe because that's the area of a persons brain that controls their temper. You may want to try
    giving your son vitamin B12 once a day I found that taking vitamin B12 reduced my sz. and it calms the nerves down also. Be sure not to give your son grapefruit or grapefruit
    juice while on trileptal because the enzymes in the fruit can mess up the med causing problems this also can happen if your son has to take an antibiotic it can make the trileptal
    become toxic depending on what antibiotic the Dr. gives your son.
    I wish you and your son only the best of luck and May God Bless the Both of You!

    Sue

  5. #5

    Default

    Quote Originally Posted by Porkette View Post
    This quote is hidden because you are ignoring this member. Show Quote
    Hi Lumaie,

    ...Trileptal can sometimes cause a person to have a temper or be moody...


    Sue
    I stopped by to see if anyone had any input on the subject of moodiness and aggressiveness, and found your reply to my previous question. Thank you. Do you know if they can safely mix xanax or antidepressants with Trileptal?

    Thank you for the help and God bless,
    Lumaie

  6. #6
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi Lumaie,

    I was strictly told to stay away from antidepressents because that will reverse what the seizure meds are doing I'm not sure about Xanax. One thing you may want to try is vitamin B12 once a day and zinc I have found since I started taking both of these my sz. were reduced greatly. Another thing you can do is ask the Dr. to do a DNA test by doing the test the Dr. can see the body chemistry and the amount of enzymes in the liver and match that up to the best seizure med with the least side effects. When I had this done they found out I was drug resistant to all sz. meds out on the market as of now, so my Dr.wants me to start the medical marijuana. I don't know how you feel about it but it has done wonders for kids and it takes away the moodiness and sometimes rage a person may have. A lot of this could be happening also because the sz. are coming from the frontal lobe and that's the area of the brain that controls a persons temper. I have both temporal lobe and frontal lobe sz. I wish you and the family only the best of luck and May God Bless All of You!

    Sue
    Last edited by Porkette; 06-10-2015 at 02:38 AM.

Similar Threads

  1. No-one is taking me seriously
    By Melian in forum General Neurology & Rare Disorders
    Replies: 13
    Last Post: 10-04-2014, 09:43 PM
  2. Still taking Gilenia
    By Tweeker in forum Multiple Sclerosis
    Replies: 3
    Last Post: 10-11-2013, 10:44 AM
  3. right temporal lobe and emotions
    By suzyq63 in forum Child Neurology
    Replies: 6
    Last Post: 09-30-2012, 03:48 PM
  4. Replies: 6
    Last Post: 01-21-2012, 05:23 PM
  5. Hey, Lizz! Still taking 5-HTP?
    By Lindybuzz in forum Epilepsy
    Replies: 3
    Last Post: 09-07-2011, 01:14 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.